Madopar: Has anybody ever vomited after... - Parkinson's Movement

Parkinson's Movement

17,958 members18,062 posts

Madopar

Jumex2017
Jumex2017

Has anybody ever vomited after taking madopar? My husband started taking a low dosage for 5 days now and this morning he vomited twice. We aren’t sure if ts the drug or the food. But what happens if its the drug? Does it show up only after 5 days ? Does one stop taking it?

12 Replies
oldestnewest

What is his actual dosage?

Jumex2017
Jumex2017 in reply to jeffreyn

250mg.

Jumex2017
Jumex2017 in reply to Jumex2017

1 qtr of a small tablet

Dad was put on Madopar after his bowel surgery for at least 3 weeks, and had no problems with it. Pre-admission he had been on Sinemet 37.5/150 QDS and tolerated both medications well

A "250mg" tablet would seem to be the Madopar 200/50 tablet, which contains 200 mg of levodopa and 50 mg of benserazide. But it would be unusual for a neuro to start someone on this size tablet. More usual would be the Madopar 100/25 tablet.

Is it the Madopar 200/50 tablet, and how many times per day does he take one quarter of one of these?

You may think the dosage he is taking is a small one, but there are even smaller starting dosages, reducing even more the chance of side-effects like vomiting.

For example, my neurologist starts new patients on the Madopar 100/25 tablet according to the following schedule:

​--------------Breakfast Lunch Dinner

​1st week: quarter quarter quarter (after meals)

​2nd week: half half half (after meals)

​3rd week: full full full (after meals)

​4th week: full full full (half hour before meals)

​5th week etc: (same as 4th week)

​If at any stage in this process the symptoms disappear, you stay at that dosage. If at any stage in the process significant side effects are experienced, you drop back to the previous dosage and remain there (and contact the neuro).

Jumex2017
Jumex2017 in reply to jeffreyn

So sorry , his dosage is 62.5mg per day.Its a qtr of a tablet of 250mg.

Dr has hacked him to give it a miss tomorrow and try again. Hes on a trial from this new dr.

jeffreyn
jeffreyn in reply to Jumex2017

Thanks for the clarification.

If he vomits again, you could try changing to one quarter of a Madopar 125 tablet (i.e. 31.25mg), taken after a meal. This is the starting dose used by my neurologist.

Jumex2017
Jumex2017 in reply to jeffreyn

Yes the doctor has now asked my husband to take the same dosage but after a meal whereas previously it was straight after you get up.

Thanks

Jumex2017
Jumex2017 in reply to jeffreyn

Hes starting qtr 62.5 g after meals for 2 weeks

Then 62.5 , 62.5(after meals for the next 2 weeks.)

Thanks for your help.My husband has refrained from taking any drugs apart from azilect for the last 2 years but he seems significantly worse and his bradykinuesia and gait was getting worse. He couldn’t even wear his trousers properly.he was stumping like he was 90 and he’s only in his early 60s. Somebody even asked if he was my dad! He said i should have said i was his grandmother!

jeffreyn
jeffreyn in reply to Jumex2017

Hopefully all goes well from here.

If it doesn't, and side-effects like vomiting are still a problem, you could talk to the doctor about trying domperidone (as grower has mentioned), or maybe controlled-release Madopar.

ConnieD
ConnieD in reply to Jumex2017

I love a good sense of humor! That’s funny!!😂

I have had that problem too, now I take domperidone with it first thing n the morning, the other doses dont' make me ill.

You may also like...